Alert archive / Pennsylvania / Special Weather Statements in 2011
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Apr 27, 2011, 1:48 PM EDT for Delaware County, Montgomery County, Philadelphia County, Pennsylvania; New Castle County, Delaware. It was in force for 87 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2011, 1:48 PM EDT (17:48 UTC)
- Expired
- Apr 27, 2011, 3:15 PM EDT
- In force
- 87 min
- Issued by
- NWS Philadelphia/Mount Holly
Counties New Castle County, DE, Delaware County, PA, Montgomery County, PA, Philadelphia County, PA
The radar
The Philadelphia radar (KDIX), 83 km from the middle of the area, began a volume at 17:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 5.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
791
WWUS81 KPHI 271748
SPSPHI
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
148 PM EDT WED APR 27 2011
DEZ001-NJZ016-017-PAZ067-068-070-071-271915-
CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-NEW CASTLE DE-
PHILADELPHIA PA-SALEM NJ-
148 PM EDT WED APR 27 2011
...A STRONG THUNDERSTORM WILL AFFECT CHESTER...DELAWARE...
GLOUCESTER...MONTGOMERY...NEW CASTLE...PHILADELPHIA AND SALEM
COUNTIES...
AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER
REPORTS INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF
NEWARK...MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR
WILMINGTON...EDGEMOOR AROUND 200 PM...ARDENTOWN...ARDENCROFT AROUND
215 PM...BROOMALL...MEDIA AROUND 230 PM...BRYN MAWR...TROUT LAKE
AROUND 245 PM...AMBLER AND FORT WASHINGTON AROUND 300 PM.
WIND GUSTS TO AROUND 45 MPH ARE POSSIBLE WITH THIS STORM. VERY
HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND
ON ROADWAYS.
IF YOU SEE THREATENING WEATHER...PLEASE HEAD INDOORS QUICKLY.
LAT...LON 4024 7536 4006 7499 3997 7509 3998 7511
3995 7514 3992 7515 3960 7550 3957 7553
3958 7556 3955 7555 3947 7565 3955 7577
$$
TFGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Apr 27, 11:10 AM EDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 27, 11:10 AM EDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1110 AM EDT WED APR 27 2011
.SYNOPSIS...
A WARM AND MUGGY SOUTH TO SOUTHWEST FLOW WILL CONTINUE ACROSS OUR
REGION TODAY THROUGH THURSDAY MORNING. INSTABILITY WILL BE HIGHEST
OVER OUR NORTHWESTERN REGIONS TODAY AND TONIGHT. A COLD FRONT WILL
CROSS THE REGION THURSDAY AFTERNOON AND EVENING. ANOTHER BUT WEAKER
COLD FRONT IS EXPECTED TO ARRIVE FRIDAY AFTERNOON. HIGH PRESSURE
FROM THE GULF COAST TO THE GREAT LAKES FRIDAY NIGHT WILL BUILD
EASTWARD OVER OUR REGION SATURDAY. ANOTHER FRONT MAY MOVE SLOWLY
THROUGH OUR AREA MONDAY INTO TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LEFTOVER CONVECTIVE DEBRIS AS WELL AS STRATUS HAS CONTINUED TO
AFFECT OUR AREA. SOMEWHAT OF A DECREASE IN THE FORMER AS
CONVECTIVE EFFECTS DISSIPATE...AND FOR THE LATTER AS DIURNAL
EFFECTS TEND TO ERODE THE LOW LEVEL MOISTURE...SHOULD LEAD TO A
MINIMAL INCREASE IN SUNSHINE DURING THE DAY FOR MANY AREAS. BETTER
CONVECTIVE CHANCES WILL REMAIN OVER OUR WESTERN ZONES
TODAY...WHICH ARE ON THE WESTERN PERIPHERY OF THE OFFSHORE
HIGH...AND IN THE BETTER SOUTHERLY FLOW TO THE WEST. ENHANCED
WORDING WAS INSERTED FOR THE NORTHWESTERN ZONES IN VIEW OF A
SLIGHT RISK MENTION FROM SPC...AS WELL AS THE HISTORY OF LATE
TUESDAY EVENING.
TEMPERATURES WERE HEDGED TOWARD THE SLIGHTLY WARMER GFS MOS WITH
SOME SUN EXPECTED.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY/...
CONVECTION IS EXPECTED TO BE MORE LIKELY OVER OUR WESTERN AREAS
THIS EVENING INTO EARLY TONIGHT...SIMILAR TO TUESDAY NIGHT. AGAIN,
ENHANCED WORDING WILL BE DUE TO FAIRLY GOOD INSTABILITY, PROXIMITY
TO DEEPER MOISTURE, AND BETTER DYNAMICS.
THE BIG PROBLEM IN THE SHORT TERM IS THURSDAY...WHEN THE SLOW-MOVING
COLD FRONT WILL APPROACH FROM THE WEST-SOUTHWEST AND MOVE INTO AND
THEN THROUGH OUR AREA LATER IN THE DAY AND IN THE EVENING. RAIN AND
SOME STRONG WINDS ARE LIKELY WITH THIS SYSTEM. SEE THE HYDROLOGY
SECTION BELOW FOR DETAILS REGARDING THE FLOOD WATCH FOR THURSDAY.
REGARDING WINDS, IT IS THOUGHT THAT ANY STRONG WINDS WILL BE IN
THE PROXIMITY OF STRONGER THUNDERSTORMS...AND THUS WILL LIKELY BE
HANDLED BY CONVECTIVE PRODUCTS. SPC HAS PLACED OUR ENTIRE AREA IN
A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY. RAINFALL MAY BE
THE BIGGER ISSUE THURSDAY THOUGH...AS SHOWERS AND LOW-TOPPED
CONVECTION MAY TRAIN OVER THE SAME AREAS OR BE SOMEWHAT STEADY-
STATE FOR A TIME, SINCE THE FRONT WILL BE SLOW- MOVING.
ALSO...UPPER WINDS WILL NOT HAVE MUCH OF A DIRECTIONAL CHANGE, SO
SHOWERS MAY TEND TO BE STEERED OVER THE SAME AREAS FOR A PERIOD OF
TIME.
THE FRONT SHOULD EASE AWAY EARLY THURSDAY NIGHT, WITH CONTINUING
RUNOFF THURSDAY NIGHT AND INTO FRIDAY, WHICH MAY AFFECT THE LARGER
RIVERS BY THEN. ANOTHER BUT WEAKER SURFACE FRONT IS LIKELY TO
ROTATE THROUGH THE AREA FRIDAY COINCIDENT WITH THE UPPER TROUGH,
BUT ANY ADDITIONAL EFFECTS ARE EXPECTED TO BE MINIMAL IN THE COOLER
AND LESS UNSTABLE AIRMASS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A MID LEVEL LOW IS FORECAST TO BE OVER QUEBEC ON FRIDAY NIGHT
WITH A TROUGH EXTENDING SOUTHWARD ACROSS NEW ENGLAND AND THE
WATERS OFF THE MIDDLE ATLANTIC COAST. A RIDGE IN EXPECTED TO
EXTEND FROM THE CENTRAL GULF COAST UP TO THE WESTERN GREAT LAKES
AT THAT TIME.
THE ECMWF IS NOT AS PROGRESSIVE AS THE GFS IN THE LONG TERM
PERIOD. WE WILL BE FAVORING THE SLOWER SOLUTION. AS A RESULT, WE
EXPECT THE RIDGE AXIS TO PASS OVERHEAD ON MONDAY WITH ANOTHER
TROUGH APPROACHING SLOWLY FROM THE WEST ON TUESDAY.
AT THE SURFACE, HIGH PRESSURE IS FORECAST TO POKE UP FROM THE
SOUTH FOR SATURDAY. ANOTHER HIGH IS EXPECTED TO BUILD DOWN FROM
THE NORTHEAST FOR LATE SUNDAY INTO MONDAY, RESULTING IN A
DEVELOPING ONSHORE FLOW. A SLOW MOVING COLD FRONT FROM THE WEST IS
ANTICIPATED TO ARRIVE LATE ON TUESDAY.
WE WILL CARRY SLIGHT CHANCE POPS FOR LATE SUNDAY INTO MONDAY AS
THE ONSHORE FLOW DEVELOPS. WE WILL CARRY CHANCE POPS FOR TUESDAY
WITH THE FRONTAL BOUNDARY.
IT APPEARS AS THOUGH TEMPERATURES WILL BE NEAR NORMAL FOR THE
PERIOD FROM FRIDAY NIGHT THROUGH TUESDAY.
&&
.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
CONDITIONS ARE VARIABLE THIS MORNING...WITH MOST CEILINGS BETWEEN
1200 AND 2500 FEET. THE INVERSION SHOULD HANG AROUND THIS LEVEL
FOR THE REST OF THE MORNING...SO CEILINGS SHOULD STAY IN THIS
RANGE. THERE ARE BREAKS IN THE CLOUDS...AND HEATING COULD POSSIBLY
ALLOW CEILINGS TO RISE LOCALLY. THE CEILING FORECAST FOR THIS
MORNING IS ABOUT AVERAGE.
THE NEXT PROBLEM OF THE MORNING IS LOW LEVEL WIND SHEAR. THE LOW
LEVEL WIND SHEAR WAS DROPPED FOR KABE AND KRDG...AS MODEL FORECASTS
NO LONGER SUPPORT THIS. WIND SHEAR WILL BE CARRIED THIS MORNING
FOR ALL OTHER TERMINALS...AS AMDAR SOUNDINGS FROM KPHL MARGINALLY
SUPPORT THIS. AS THE LOW LEVEL JET EXITS THIS MORNING...THE LOW
LEVEL WIND SHEAR SHOULD BE EAST OF THE AREA BY 1500 UTC OR SO.
FINALLY...WINDS WILL BEGIN TO GUST FROM THE SOUTH AS THE LOWER
CEILINGS ERODE AND MIXING CAN OCCUR. WIND DIRECTIONS SHOULD RANGE
BETWEEN 170 AND 200 DEGREES...WITH GUSTS TO 22 KNOTS LATE THIS
MORNING AND THIS AFTERNOON. THIS COULD IMPACT OPERATIONS AT KPHL
FROM LATE MORNING THROUGH THE AFTERNOON.
AFTER 1600 UTC (GIVE OR TAKE AN HOUR)...MOST LOCATIONS SHOULD BECOME
VFR WITH CEILINGS TOPPING OUT NEAR 5000 FEET. WITH THE STRONG HIGH
STILL CENTERED OFF THE MID ATLANTIC COAST...IT WOULD APPEAR THAT
MOST OF THE LATE AFTERNOON AND EVENING THUNDERSTORM ACTIVITY WILL BE
STEERED WEST OF THE FORECAST AREA THROUGH 0000 UTC. AFTER THAT
TIME...KABE AND KRDG COULD BE AFFECTED BY CONVECTION...BUT NOT
ENOUGH CONFIDENCE TO INCLUDE IN THE FORECAST AT THIS TIME.
IN ANY EVENT...THE FORECAST AREA DROPS BACK INTO A QUASI PRE WARM
FRONTAL ENVIRONMENT...LOWERING THE INVERSION AFTER 0000 UTC.
MOISTURE SPREADING OUT UNDER THE INVERSION WITH EVENING COOLING
SHOULD DROP ALL TERMINALS BACK TO MVFR TO IFR CEILINGS THROUGH 0600
UTC THURSDAY...AND REMAIN THAT WAY THROUGH ABOUT 1200 UTC.
WITH THE NEXT LOW LEVEL JET APPROACHING LATE TONIGHT...LOW LEVEL
WIND SHEAR WILL BE REINTRODUCED TO ALL TERMINALS AFTER ABOUT 0300
UTC THURSDAY.
OUTLOOK...
A SURFACE COLD FRONT WILL CROSS THE AREA THURSDAY. AHEAD OF THE
FRONT...MVFR TO IFR CEILINGS ARE EXPECTED...WITH THE POTENTIAL FOR
STRONG THUNDERSTORMS IN THE LATE MORNING AND AFTERNOON. THIS WILL BE
DEPENDENT ON HOW MUCH SUNSHINE (IF ANY) OCCURS. SO...AT THIS
POINT...IT WOULD APPEAR AS THOUGH CEILINGS WILL REMAIN BELOW 2500
FEET THROUGH THE FRONTAL PASSAGE.
SOUTHWEST WINDS COULD GUST TO 25 KNOTS OR SO AHEAD OF THE FRONT
THURSDAY... THEN DROP OFF BEHIND THE FRONT AS THE GRADIENT DROPS
OFF. A SECONDARY FRONT PASSING THE AREA LATE FRIDAY AND FRIDAY
EVENING COULD BRING WIND GUSTS FROM THE WEST NORTHWEST TO 25 KNOTS...
OTHERWISE CONDITIONS SHOULD BE VFR FROM THURSDAY NIGHT INTO THE
WEEKEND.
&&
.MARINE...
THE DENSE FOG ADVISORY FOR ANZ450 WILL BE DROPPED WITH THE NEW
FORECAST PACKAGE. WHILE THERE WILL BE SOME FOG OVER THE WATERS THIS
MORNING...IT DOES NOT APPEAR TO BE DENSE ENOUGH TO CONTINUE THE
ADVISORY
WINDS ARE CURRENTLY AT OR JUST BELOW SMALL CRAFT LEVELS ON BOTH THE
OCEAN AND THE BAY. WITH THE GENERAL FLOW BEING STEERED BY THE
SURFACE HIGH WELL OF THE MID ATLANTIC COAST...A GENERAL SMALL CRAFT
WIND FLOW SHOULD CONTINUE TODAY INTO TONIGHT. WHILE THERE COULD BE
PERIODS THIS MORNING AND AGAIN THIS EVENING WHEN GUSTS DO NOT REACH
SMALL CRAFT LEVELS ON THE DELAWARE BAY...THE ADVISORY WILL REMAIN IN
PLACE...SINCE WINDS SHOULD COME BACK UP LATER TONIGHT AND EARLY
THURSDAY MORNING.
THERE IS A WINDOW OF OPPORTUNITY FOR GALE FORCE WIND GUSTS THURSDAY
AHEAD OF THE COLD FRONT. THE DEPTH OF THE MIXED LAYER IS STILL
FAIRLY LOW (UNDER 1000 FEET)...AND IT IS NOT CLEAR JUST HOW MUCH OF
THE MOMENTUM WILL BE ABLE TO MIX THROUGH THE MARINE LAYER. A GALE
WATCH WAS CONSIDERED FOR THURSDAY...BUT AT THIS TIME THERE IS NOT
ENOUGH CONFIDENCE TO RAISE THE WATCH. GUSTS TO 35 KNOTS WILL BE
INCLUDED THURSDAY...MAINLY FOR THE OCEAN WATERS.
WINDS DROP OFF FAIRLY QUICKLY WITH THE PASSAGE OF THE COLD FRONT...
WHICH SHOULD BE WEAKENING AND SLOWING AS IT APPROACHES THURSDAY
AFTERNOON. IN FACT...WINDS COULD DROP BACK AROUND TO SOUTHWEST
THURSDAY NIGHT AHEAD OF A SECONDARY COLD FRONT APPROACHING FROM THE
WEST.
THERE COULD BE A PERIOD OF SMALL CRAFT WIND GUSTS BEHIND THE
SECONDARY COLD FRONT FRIDAY NIGHT INTO SATURDAY MORNING. THE
GRADIENT SHOULD DROP BACK BELOW SMALL CRAFT LEVELS SATURDAY
AFTERNOON AND REMAIN BELOW SMALL CRAFT LEVELS FOR THE REMAINDER OF
THE WEEKEND.
IN ANY EVENT...SEAS WILL INCREASE TO GREATER THAN 5 FEET ON THE
OCEAN WATERS TODAY...AND MAY NOT DROP BACK BELOW 5 FEET UNTIL
SOMETIME FRIDAY. THE SWELL ASSOCIATED WITH SOUTHERLY FLOW WILL TAKE
SOME TIME TO SORT ITSELF OUT.
&&
.HYDROLOGY...
WITH CLIMATOLOGICALLY LOW 3 AND 6 HOUR FLASH FLOOD GUIDANCE FOR OUR
NORTHERN NEW JERSEY ZONES...ON THE ORDER OF LESS THAN 1 INCH IN SOME
SUB-BASINS...CONSIDERATION WAS GIVEN TO ISSUING A FLOOD WATCH FOR A
SMALL AREA IN NORTHERN NEW JERSEY WHERE MINOR TO MAJOR FLOODING HAS
RECENTLY OCCURRED. WITH A SLOW-MOVING COLD FRONT THURSDAY, COMBINED
WITH HIGH PRECIPITABLE WATER AMOUNTS, THE CONCERN IS THAT TRAINING
CELLS OR AREAS OVER A 3 TO 6 HOUR DURATION WILL LEAD TO PROLONGED
RUNOFF INTO AREA STREAMS AND EVEN THE LARGER...AND ESPECIALLY
RECENTLY...FLOOD-PRONE RIVERS. SHOWERS AND CONVECTION THURSDAY ARE
EXPECTED TO BE LOW-TOPPED AND RATHER PROLONGED INSTEAD OF TALL,
INTENSE, AND INDUCING A FLASHY RESPONSE. HPCS SURFACE PROBABILITY
OF EXCESSIVE RAIN THROUGH 12Z FRIDAY SHOWS A BULLSEYE OVER
NORTHEASTERN NEW JERSEY. THUS, IT WAS DECIDED TO ISSUE A FLOOD
WATCH FOR MORRIS, SOMERSET, MIDDLESEX, AND MERCER COUNTIES LATER
THURSDAY MORNING INTO THURSDAY EVENING. GENERAL RAIN AMOUNTS ARE
FORECAST TO BE 0.75 TO 1.25 INCHES, BUT LOCALLY 1.5 TO 2 INCHES.
THE WATCH WAS LIMITED TO A RATHER SMALL AREA FOR NOW, WHICH IS
THOUGHT TO BE THE MOST VULNERABLE LOCATIONS WHERE FAIRLY RECENT
FLOODING OCCURRED. LATER FORECASTERS MAY NEED TO EXPAND THE WATCH
IF MORE RAIN THAN CURRENTLY FORECAST IS EXPECTED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...FLOOD WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
NJZ008-010-012-015.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THURSDAY FOR ANZ430-431-
450>455.
&&
SYNOPSIS...
NEAR TERM...NIERENBERG
SHORT TERM...
LONG TERM...
IOVINO
AVIATION...HAYES/MEOLA
MARINE...HAYES
HYDROLOGY...Hazardous weather outlook, Apr 27, 3:48 AM EDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 348 AM EDT WED APR 27 2011 NJZ001-007-PAZ054-055-060>062-280800- SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- 348 AM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE STORM PREDICTIONS CENTER HAS PLACED THE AREA IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AND TONIGHT. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE...MAINLY THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAVY RAIN AND STRONG WINDS ESPECIALLY NEAR THUNDERSTORMS MAY OCCUR THURSDAY. THE REGION IS AGAIN IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT...AND POSSIBLY THURSDAY AS WELL. NJZ008-010-012-280800- MORRIS-SOMERSET-MIDDLESEX- 348 AM EDT WED APR 27 2011 ...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HEAVY RAIN AND STRONG WINDS ESPECIALLY NEAR THUNDERSTORMS MAY OCCUR THURSDAY. THE REGION IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY. NJZ009-280800- HUNTERDON- 348 AM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAVY RAIN AND STRONG WINDS ESPECIALLY NEAR THUNDERSTORMS MAY OCCUR THURSDAY. THE REGION IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY. DEZ001>003-MDZ008-012-015-019-020-NJZ013-016>023-027-PAZ067>071- 280800- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-WESTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE- PHILADELPHIA- 348 AM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAVY RAIN AND STRONG WINDS ESPECIALLY NEAR THUNDERSTORMS MAY OCCUR THURSDAY. THE REGION IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY. NJZ015-280800- MERCER- 348 AM EDT WED APR 27 2011 ...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. HEAVY RAIN AND STRONG WINDS ESPECIALLY NEAR THUNDERSTORMS MAY OCCUR THURSDAY. THE REGION IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY. ANZ430-431-450>455-280800- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 348 AM EDT WED APR 27 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TO BE NEEDED. DEZ004-NJZ014-024>026-280800- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 348 AM EDT WED APR 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. AREAS OF FOG ESPECIALLY THIS MORNING AND AGAIN TONIGHT MAY REDUCE VISIBILITIES TO 1/2 MILE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAVY RAIN AND STRONG WINDS ESPECIALLY NEAR THUNDERSTORMS MAY OCCUR THURSDAY. THE REGION IS IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY.
In the hours before
Special weather statement, Apr 27, 1:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
148 PM EDT WED APR 27 2011
DEZ001-NJZ016-017-PAZ067-068-070-071-271915-
CHESTER PA-DELAWARE PA-GLOUCESTER NJ-MONTGOMERY PA-NEW CASTLE DE-
PHILADELPHIA PA-SALEM NJ-
148 PM EDT WED APR 27 2011
...A STRONG THUNDERSTORM WILL AFFECT CHESTER...DELAWARE...
GLOUCESTER...MONTGOMERY...NEW CASTLE...PHILADELPHIA AND SALEM
COUNTIES...
AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR AND SPOTTER
REPORTS INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHEAST OF
NEWARK...MOVING NORTHEAST AT 35 MPH. THE THUNDERSTORM WILL BE NEAR
WILMINGTON...EDGEMOOR AROUND 200 PM...ARDENTOWN...ARDENCROFT AROUND
215 PM...BROOMALL...MEDIA AROUND 230 PM...BRYN MAWR...TROUT LAKE
AROUND 245 PM...AMBLER AND FORT WASHINGTON AROUND 300 PM.
WIND GUSTS TO AROUND 45 MPH ARE POSSIBLE WITH THIS STORM. VERY
HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND
ON ROADWAYS.
IF YOU SEE THREATENING WEATHER...PLEASE HEAD INDOORS QUICKLY.
LAT...LON 4024 7536 4006 7499 3997 7509 3998 7511
3995 7514 3992 7515 3960 7550 3957 7553
3958 7556 3955 7555 3947 7565 3955 7577
TFGThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 9:25 PM EDT | Marine Dense Fog Advisory | PHI | 6 hr | |
| Apr 27, 12:08 AM EDT | Special Weather Statement | PHI | Morris, Sussex, Warren | 67 min |
| Apr 27, 12:34 AM EDT | Severe Thunderstorm Warning | PHI | Morris, Sussex, Warren | 56 min |
| Apr 27, 12:43 AM EDT | Special Weather Statement | PHI | Hunterdon, Somerset | 62 min |
| Apr 27, 1:19 AM EDT | Special Weather Statement | PHI | Hunterdon, Mercer, Middlesex, Somerset | 56 min |
| Apr 27, 3:25 AM EDT | Special Weather Statement | PHI | Hunterdon, Morris | 65 min |
| Apr 27, 3:30 AM EDT | Flood Watch | PHI | Mercer, Middlesex, Morris, Somerset | 12 hr |
| Apr 27, 2:31 PM EDT | Severe Thunderstorm Warning | PHI | Burlington, Camden, Gloucester | 44 min |
| Apr 27, 3:26 PM EDT | Flash Flood Watch | PHI | Hunterdon, Mercer, Middlesex, Morris, Somerset, Sussex and 1 more | 24 hr |
| Apr 27, 3:29 PM EDT | Special Weather Statement | PHI | Morris, Somerset | 61 min |
| Apr 27, 3:39 PM EDT | Severe Thunderstorm Warning | PHI | Morris, Somerset, Sussex | 66 min |
| Apr 27, 4:16 PM EDT | Special Weather Statement | PHI | Salem | 59 min |
| Apr 27, 4:43 PM EDT | Special Weather Statement | PHI | Camden, Cumberland, Gloucester, Salem | 62 min |
| Apr 27, 4:43 PM EDT | Severe Thunderstorm Warning | PHI | Cumberland, Gloucester, Salem | 36 min |
| Apr 27, 4:50 PM EDT | Special Marine Warning | PHI | 12 min | |
| Apr 27, 5:22 PM EDT | Special Weather Statement | PHI | Burlington, Camden, Gloucester | 83 min |
| Apr 26, 10:01 PM EDT | Special Weather Statement | PHI | Carbon | 59 min |
| Apr 26, 10:55 PM EDT | Special Weather Statement | PHI | Monroe | 50 min |
| Apr 26, 11:10 PM EDT | Special Weather Statement | PHI | Berks | 65 min |
| Apr 26, 11:34 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Carbon | 56 min |
| Apr 26, 11:41 PM EDT | Special Weather Statement | PHI | Monroe | 64 min |
| Apr 26, 11:45 PM EDT | Special Weather Statement | PHI | Lehigh, Northampton | 60 min |
| Apr 27, 3:28 PM EDT | Special Weather Statement | PHI | Caroline, Queen Anne's, Talbot | 62 min |
Nearby
Special Weather Statements in Pennsylvania, 2011Special Weather Statements in Delaware, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.